Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have type 2 diabetes. Have ankle swelling, painful leg, itchy rash. Due to high uric acid?

I suffer type 2 diabetes , which is controlled by diet, and gout , controlled by allopurinol . I just got a case of horrifice ankle swelling, lower leg painful, itchy rash that has persisted for about 3 days before starting to subside. Benydril did nothing for it. My question is could high uric acid cause the rash and swelling?
Asked On : Tue, 26 Mar 2013
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Aug 2012

If your uric acid is not under control with Allopurinol then it could be the reason for the painful ankle swelling. The rash could be part of it. I am not sure of the nature of the rash and hence can't comment confidently over it. But in case of any rash first thing to be tried is Levo-cetrizine as a very safe medication. If that does not control it then your should see an allergy specialist or Dermatologist. See your regular physician also to check that the uric acid is under control and stop eating meat proteins for time being in view of suspected uncontrolled uric acid.
I hope you got the answer. Take care.
Answered: Thu, 28 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor